Alert archive / Michigan / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Marquette, MI
NWS Marquette, MI issued this wind chill advisory at Jan 30, 2008, 4:09 PM EST for 6 counties in Michigan. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 4:09 PM EST (21:09 UTC)
- Expired
- Jan 31, 2008, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Delta County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 43 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 4:05 PM EST, 4 minutes earlier.
Area forecast discussion, Jan 30, 4:05 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
405 PM EST WED JAN 30 2008
.SHORT TERM (TONIGHT)...
UPPER AIR PATTERN CONSISTS OF A NEGATIVELY TILTED 500 MB TROUGH OVER
THE LOWER GREAT LAKES WITH TROUGHING IN THE ROCKIES ALSO. THIS
TROUGHING IN THE ROCKIES WILL BECOME THE NEXT SNOWSTORM THAT WILL
HIT SE OF HERE THU NIGHT AND FRI.
IN THE MEANTIME...THINGS WILL CONTINUE TO SLOWLY QUIET DOWN AS A
STRONG SFC LOW IN EASTERN ONTARIO HEADS AWAY AND THE TIGHT PRESSURE
GRADIENT LESSENS WHICH WILL ALLOW THE WIND AND BLOWING SNOW TO DIE
DOWN. THE GOOD THING IS HAZARDS WILL ALSO DECREASE AS WE HAD AT ONE
TIME TODAY...27 HAZARDS AND ARE NOW DOWN TO 18 AND SLOWLY DECREASING
THEM. THAT MIGHT BE A RECORD FOR HAZARDS AND THE INTERESTING THING
IS WE WOULD HAVE HAD PLENTY MORE IF THE NEARSHORE FOR LAKE SUPERIOR
WAS STILL GOING. ANYWAY...LAKE EFFECT WILL CONTINUE TONIGHT...BUT
WITH THE COLD TEMPERATURES...THE SNOWFLAKE SIZE WILL BE SMALL WITH
VERY DRY AIR MOVING ACROSS LAKE SUPERIOR. THIS SHOULD KEEP AMOUNTS
IN CHECK. WITH WINDS THOUGH...BLOWING SNOW WILL CONTINUE TO BE A
PROBLEM AND KEPT BLIZZARD WARNINGS GOING THROUGH 9 PM FOR THE
KEWEENAW AND ALSO LUCE AND ALGER COUNTIES WITH THE STRONG WINDS
CONTINUING TO CAUSE PROBLEMS THERE. WILL PROBABLY THEN HAVE TO DO AN
ADVISORY FOR THOSE PLACES LATER TONIGHT AS THE WINDS START TO DIE
DOWN AND BLOWING SNOW GETS TO BE A BIT LESS OF A PROBLEM AND NEXT
SHIFT WILL HAVE TO DO THAT. HAVE BLOWING SNOW ADVISORIES FOR
ONTONAGON AND NORTHERN SCHOOLCRAFT WHICH I WILL CONTINUE INTO THE
EVENING HOURS ANYWAY UNTIL THE WIND DIES DOWN ENOUGH. HAD TO HOIST
WIND CHILL WARNINGS AND ADVISORIES AS TEMPERATURES WILL BE VERY
COLD. PROBLEM IS WINDS ARE UP PRETTY MUCH ALL NIGHT UNTIL LATE
TONIGHT WHEN THEY GET BELOW 10 MPH. WILL BE PLENTY COLD AND LOWERED
LOWS TONIGHT FROM GOING FORECAST AND WENT WELL BELOW GUIDANCE. LOWS
COULD GET DOWN TO -25 OVER THE WEST HALF AND WITH WINDS...NO
PROBLEM FOR A WIND CHILL WARNING WITH WINDS AND TEMPERATURES. OVER
THE EAST HALF OF CWA...SOMEWHAT WARMER TEMPERATURES WILL HAVE WIND
CHILLS UP A BIT AND WENT WITH A WIND CHILL ADVISORY THERE. SINCE DID
NOT WARM UP MUCH TODAY WITH MOST PLACES STAYING BELOW ZERO AND
REALLY COLD AIR TO COME IN...NO PROBLEM GETTING BELOW GUIDANCE
VALUES TONIGHT AT ALL AND DROPPED LOWS.
.LONG TERM (THU NIGHT THROUGH NEXT WED)...
THU...WITH THE CONTINUING DEPARTURE OF THE UPPER TROUGH AWAY FROM
THE AREA TONIGHT...THE UPPER FLOW AT LEAST OVER THE NORTHERN U.S.
TURNS MORE ZONAL. THIS CHANGE IN UPPER FLOW WILL ALLOW FOR WARMER
AIR TO MOVE INTO THE CWA...NOTED BY 850MB TEMPS CLIMBING FROM -16 TO
-22C AT 12Z TO -12 TO -15C AT 00Z. HOWEVER...THE WARM ADVECTION AT
850MB IS STRONGER THAN BELOW 850MB...DUE TO THE FACT THAT THE HIGH
PRESSURE RIDGE CURRENTLY IN MN AND WI IS MOVING INTO THE CWA AND
CAUSES LOW LEVEL WINDS TO DIMINISH. BECAUSE OF THIS...HIGH
TEMPERATURES ARE STILL EXPECTED TO BE ON THE COOL SIDE AND HAVE
STAYED ON THE LOWER SIDE OF GUIDANCE. IT SHOULD BE NOTED THAT THEY
WILL BE ANYWHERE FROM 10 TO 15 DEGREES WARMER THAN TODAYS
HIGHS...THOUGH...AND LIGHTER WINDS WILL HELP TOO IN MAKING IT FEEL
WARMER. ANY PCPN CHANCES ARE MOSTLY CONFINED TO THE KEWEENAW AS WEST
WINDS CONTINUE LAKE EFFECT THERE...THOUGH THIS IS EXPECTED TO
DIMINISH IN THE AFTERNOON AS WINDS BACK SW.
THU NIGHT AND FRI...UPPER TROUGH CURRENTLY OVER THE FOUR CORNERS IS
PROGGED TO LIFT INTO ILLINOIS BY 12Z FRI AND INTO WESTERN PA BY 00Z
SAT. THIS TROUGH WILL BRING A RELATIVELY STRONG SURFACE LOW INTO
NORTHERN OHIO BY FRIDAY EVENING. PCPN ASSOCIATED WITH THE
DEFORMATION SIDE OF THE LOW IS EXPECTED TO MOVE ACROSS NORTHERN
ILLINOIS...EASTERN WISCONSIN AND INTO LOWER MI AFTER MIDNIGHT THU
NIGHT INTO FRI MORNING. SOME SNOW ALONG THE NORTHWEST PERIPHERY OF
THE DEFORMATION SIDE COULD TOUCH THE LAKE MICHIGAN SHORELINE
COUNTIES...ENOUGH TO WARRANT CONTINUING SOME 20-30 POPS.
ELSEWHERE...A DRY FORECAST IS PLANNED WITH SURFACE AND UPPER RIDGING
OVER THE AREA. TEMPERATURES ARE TOUGH TO FORECAST THU NIGHT...DUE TO
A NUMBER OF FACTORS: LIGHT WINDS OVER MUCH OF THE CWA WITH THE
SURFACE RIDGE...MOSTLY CLEAR SKIES PRIOR TO SOME CLOUD ARRIVAL FROM
THE SYSTEM TO OUR SOUTH...AND COOL TEMPS ON THU. HAVE WENT A FEW
DEGREES COLDER IN THE INTERIOR THAN THE PREVIOUS FORECAST...AND IT
IS POSSIBLE THEY MAY NEED TO BE LOWERED MORE. GOING HIGH TEMPERATURE
FORECAST STILL SEEMS REASONABLE.
FRI NIGHT AND SAT...UPPER TROUGH PRESENTLY OFF THE COAST OF BRITISH
COLUMBIA SHOULD HAVE PROGRESSED INTO THE NORTHERN PLAINS/SOUTH
CENTRAL CANADA BY 00Z SAT. THIS TROUGH IS EXPECTED TO MOVE INTO
NORTHERN MN BY 12Z SAT AND INTO THE CWA BY 00Z SUN. DPVA AND WARM
ADVECTION AHEAD OF THIS TROUGH MAY BRING SOME LIGHT SNOW INTO THE
CWA AFTER MIDNIGHT FRI NIGHT...BUT IT APPEARS THE BETTER FORCING IS
ON SAT...AND THUS HAVE HIGHER POPS ON SAT. TEMPERATURES SHOULD BE
WARMER FRI NIGHT THAN THE PAST TWO NIGHTS...ESPECIALLY WITH
INCREASING WINDS...MOISTURE AND CLOUDS AHEAD OF THE SURFACE COLD
FRONT ASSOCIATED WITH THE UPPER TROUGH. GOING LOWS LOOK GOOD. WITH
WARMER AIR INTO THE CWA ON SAT AND WARMER LOWS...HIGHS SHOULD BE
SLIGHTLY WARMER ON SAT TOO THAN FRI NIGHT...PERHAPS UP NEAR 30.
SAT NIGHT THROUGH WED...UPPER LEVEL PATTERN STILL FORECAST TO
AMPLIFY OVER THE COURSE OF THIS PERIOD...WITH A TROUGH EXPECTED TO
DEVELOP OVER THE WESTERN STATES ON SUNDAY...WHICH THEN IS PROGGED TO
SHIFT EASTWARD MON THROUGH WED AS ANOTHER STRONG SYSTEM DROPS DOWN
INTO BRITISH COLUMBIA. THE MAIN FORECAST CONCERN IS THE STORM SYSTEM
THAT DEVELOPS AS A RESULT OF THE TROUGH MOVING THROUGH THE PLAINS.
THE 29/12Z ECMWF SHOWED A DECENT SNOWSTORM FOR THE CWA LATE
MON...THOUGH THE 30/00Z ECMWF NOW TAKES THE STORM BOTH SLOWER AND
FARTHER SOUTH. 30/12Z ECMWF IS SIMILAR. THE PRESSURE IS PRETTY
IMPRESSIVE...982MB MOVING THROUGH SE LOWER. THE 06Z GFS IS A BIT
MORE PROGRESSIVE WITH THE WHOLE STORM AND WEAKER...HAVING A LOW MOVE
UP THROUGH NORTHERN LOWER AT 12Z TUE. 12Z GFS NOW TAKES TWO
DIFFERENT LOWS AT DIFFERENT TIMES...WITH THE SECOND LOW SIMILAR TO
THE 30/12Z ECMWF. HAVE DECIDED FOR NOW TO MAINTAIN CHANCE POPS FOR
SNOW BOTH MON AND TUE UNTIL MODELS SETTLE DOWN ON A SOLUTION. PRIOR
TO THE STORM...SHRTWV THAT MOVED INTO THE AREA LATE SAT WILL BE
EXITING THE AREA SAT NIGHT. WILL MAINTAIN CHANCE POPS FOR SAT NIGHT
FOR TIMING DIFFERENCES REGARDING THE WAVE. STILL SEEMS LIKE A DRY
SUN OVERALL...THOUGH GIVEN 850MB TEMPS AROUND -10C IN THE WAKE OF
THE SHRTWV AND A NW WIND IN THE MORNING...DECIDED TO INCLUDE SOME
SLIGHT CHANCE POPS FOR LAKE EFFECT. SINCE THE OVERALL TREND FOR THE
STORM ON MONDAY INTO TUESDAY IS SLOWER...HAVE DRIED OUT SUNDAY
NIGHT. AFTER THE STORM...UPPER TROUGH MOVING INTO THE CWA WILL BRING
COLDER AIR IN...WITH 850MB TEMPS DROPPING PERHAPS AS LOW AS -20C.
HOWEVER...THE 06Z GFS AND 30/00Z ECMWF ARE AT ODDS WITH HOW LONG
THIS UPPER TROUGH STAYS IN THE AREA...WITH THE 06Z GFS MORE
PROGRESSIVE. HPC AND THIS FORECAST WILL FAVOR A BLEND OF THE
TWO...WHICH WOULD HAVE THE UPPER TROUGH EAST OF HERE LATE WED. WILL
HAVE LAKE EFFECT SNOW CHANCES FOR THE NORTH AND NORTHWEST SNOWBELTS.
&&
.AVIATION (FOR THE 18Z TAF ISSUANCE)...
CONTINUED WITH PERSISTENCE AT KCMX WITH VLIFR CONDITIONS AS WINDS
CONTINUE TO BLOW THE SNOW AROUND AND WINDS STAY UP UNTIL AFTER
MIDNIGHT WHEN CONDITIONS WILL THEN GO TO IFR AND THEN MVF BY THU
AFTERNOON AS WINDS FINALLY DIE DOWN ENOUGH TO STOP BLOWING SNOW.
KSAW HAS STRONG WINDS TO CONTINUE THE BLOWING SNOW THOUGH THE
AFTERNOON WITH IFR CONDITIONS CAUSED BY BLSN. AS WINDS DECREASE LATE
THIS AFTERNOON...MVFR CONDITIONS TAKE OVER AND THEN BY EVENING...VFR
CONDITIONS PREVAIL THROUGH THE REST OF THE PERIOD.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
WITH COLD TEMPERATURES AROUND AND HIGHER WINDS...FREEZING SPRAY WILL
CONTINUE TO BE A PROBLEM THROUGH THU NIGHT. AS THE STRONG LOW
PRESSURE SYSTEM PULLS AWAY TO HUDSON BAY AND THE PRESSURE GRADIENT
LESSENS...WINDS WILL COME DOWN AND GALES SHOULD END LATE TONIGHT
ACROSS LAKE SUPERIOR. NEXT STORM SYSTEM STAYS WELL TO THE SOUTH FOR
THU NIGHT AND FRI. NO STRONG WINDS SEEN AFTER THURSDAY MORNING
THROUGH THE REST OF THE FORECAST PERIOD.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
BLIZZARD WARNING UNTIL 9 PM EST THIS EVENING MIZ001-003-006-007.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON MIZ002-085.
WIND CHILL WARNING UNTIL 7 AM EST /6 AM CST/ THURSDAY
MIZ002-004-005-009>012-084.
WIND CHILL ADVISORY UNTIL 7 AM EST THURSDAY
MIZ001-003-006-007-013-014-085.
LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY UNTIL 1 AM EST THURSDAY
MIZ002.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST FRIDAY FOR
LSZ162-263>267.
GALE WARNING UNTIL 5 AM EST THURSDAY FOR LSZ264>267.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LSZ263.
LAKE MICHIGAN...
HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST THURSDAY FOR
LMZ248-250.
SHORT TERM...GJM
LONG TERM...AJ
AVIATION/MARINE...GJMHazardous weather outlook, Jan 30, 5:59 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 559 AM EST WED JAN 30 2008 MIZ001>007-009>014-084-085-311200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 559 AM EST WED JAN 30 2008 /459 AM CST WED JAN 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT BLIZZARD CONDITIONS WILL CONTINUE ON THE KEWEENAW AND ALONG LAKE SUPERIOR EAST OF MARQUETTE UNTIL LATE TODAY. ELSEWHERE...STRONG WINDS WILL PRODUCE BLOWING SNOW AND VERY LOW WIND CHILL VALUES TODAY. LAKE EFFECT SNOW SHOWERS AND SOME BLOWING SNOW WILL AFFECT THE KEWEENAW PENINSULA AND AREAS ALONG LAKE SUPERIOR EAST OF MARQUETTE TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL...VISIBILITIES AND TEMPERATURE REPORTS ARE GREATLY APPRECIATED. LSZ162-240>251-263>267-311200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 559 AM EST WED JAN 30 2008 /459 AM CST WED JAN 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTHWEST STORM FORCE WINDS THIS MORNING OVER THE EASTERN THIRD OF LAKE SUPERIOR WILL DIMINISH TO GALE FORCE THIS AFTERNOON AND EVENING. WEST TO NORTHWEST GALE FORCE WINDS WILL AFFECT THE REMAINING AREAS OF LAKE SUPERIOR THROUGH THIS EVENING. HEAVY FREEZING SPRAY IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLAN ON HEAVY FREEZING SPRAY ACROSS ALL OF LAKE SUPERIOR THURSDAY MORNING. SEE THE LATEST LAKE SUPERIOR FORECAST FOR COMPLETE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-250-311200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 559 AM EST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT HEAVY FREEZING SPRAY AND NORTHWEST GALE FORCE WINDS OVER LAKE MICHIGAN TODAY. SEE THE LATEST NEARSHORE FORECAST FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT HEAVY FREEZING SPRAY OVER LAKE MICHIGAN ON THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JLA
In the hours before
Local storm report, Jan 30, 10:44 AM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1044 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 6 ENE GARDEN 45.81N 86.44W
01/30/2008 E5.0 INCH SCHOOLCRAFT MI CO-OP OBSERVER
INCHES IN 24 HOURS. SNOW DEPTH OF 11 INCHES.
1000 AM SNOW 1 S ONTONAGON 46.85N 89.31W
01/30/2008 E7.2 INCH ONTONAGON MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 13 INCHES.
0800 AM SNOW MARQUETTE 46.55N 87.40W
01/30/2008 E4.6 INCH MARQUETTE MI CO-OP OBSERVER
IN 24 HOURS.
&&
TGREENLocal storm report, Jan 30, 10:45 AM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1045 AM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM SNOW 3 E NEGAUNEE 46.50N 87.53W
01/30/2008 E6.1 INCH MARQUETTE MI NWS EMPLOYEE
IN 24 HOURS. SNOW DEPTH OF 18 INCHES.
&&
TGREENLocal storm report, Jan 30, 12:08 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1208 PM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM NON-TSTM WND GST COPPER HARBOR 47.47N 87.89W
01/30/2008 M53.00 MPH KEWEENAW MI ASOS
0140 AM NON-TSTM WND GST MUNISING 46.42N 86.64W
01/30/2008 M56.00 MPH ALGER MI OFFICIAL NWS OBS
0147 AM NON-TSTM WND GST KINGSFORD 45.81N 88.10W
01/30/2008 M47.00 MPH DICKINSON MI ASOS
AT FORD AIRPORT
0155 AM NON-TSTM WND GST MANISTIQUE 45.96N 86.25W
01/30/2008 M47.00 MPH SCHOOLCRAFT MI AWOS
0240 AM NON-TSTM WND GST GRAND MARAIS 46.67N 85.98W
01/30/2008 M66.00 MPH ALGER MI OFFICIAL NWS OBS
NWS GLOS SITE ON GRAND MARAIS BREAKWATER. SUSTAINED WIND
OF 50 MPH.
0420 AM NON-TSTM WND GST ONTONAGON 46.87N 89.31W
01/30/2008 M56.00 MPH ONTONAGON MI OFFICIAL NWS OBS
NWS GLOS SITE NEAR ONTONAGON
0435 AM NON-TSTM WND GST ESCANABA 45.75N 87.08W
01/30/2008 M45.00 MPH DELTA MI AWOS
AT DELTA COUNTY AIRPORT
0454 AM NON-TSTM WND GST HANCOCK 47.13N 88.60W
01/30/2008 M48.00 MPH HOUGHTON MI ASOS
VISIBILITY 1/4 MILE OR LESS SINCE 9 PM EST TUESDAY NIGHT
0455 AM NON-TSTM WND GST 5 SSE NEWBERRY 46.29N 85.47W
01/30/2008 M47.00 MPH LUCE MI AWOS
AT LUCE COUNTY AIRPORT NEAR NEWBERRY
0540 AM BLIZZARD EAGLE RIVER 47.42N 88.30W
01/30/2008 KEWEENAW MI LAW ENFORCEMENT
NEAR ZERO VISIBILITY WITH OCCASIONAL WHITEOUTS IN SNOW
AND BLOWING SNOW. CONDITIONS HAVE BEEN POOR FOR AT LEAST
3 HOURS.
0540 AM BLIZZARD HOUGHTON 47.11N 88.56W
01/30/2008 HOUGHTON MI LAW ENFORCEMENT
WIDESPREAD NEAR ZERO VISIBILITY ACROSS NORTHERN PORTIONS
OF HOUGHTON COUNTY MUCH OF THE NIGHT. SIGNIFICANT BLOWING
AND DRIFTING SNOW WITH SOME ROADS IMPASSABLE.
0543 AM BLIZZARD MUNISING 46.42N 86.64W
01/30/2008 ALGER MI LAW ENFORCEMENT
WHITEOUTS ON HIGHWAYS M-28 AND M-94. SIGNIFICANT BLOWING
SNOW WITH NEAR ZERO VISIBILITIES.
0630 AM SNOW MUNISING 46.42N 86.64W
01/30/2008 E6.4 INCH ALGER MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 21 INCHES.
0645 AM SNOW 3 E NEGAUNEE 46.50N 87.53W
01/30/2008 E6.1 INCH MARQUETTE MI NWS EMPLOYEE
IN 24 HOURS. SNOW DEPTH OF 18 INCHES.
0700 AM SNOW BARK RIVER 45.72N 87.30W
01/30/2008 E6.0 INCH DELTA MI CO-OP OBSERVER
IN 24 HOURS.
0700 AM SNOW PHOENIX 47.39N 88.28W
01/30/2008 E7.0 INCH KEWEENAW MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 32 INCHES.
0700 AM SNOW HOUGHTON 47.11N 88.56W
01/30/2008 E4.0 INCH HOUGHTON MI TRAINED SPOTTER
IN 24 HOURS. SNOW DEPTH OF 18 INCHES.
0700 AM SNOW GLADSTONE 45.85N 87.02W
01/30/2008 E6.1 INCH DELTA MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 18 INCHES.
0700 AM SNOW NEWBERRY 46.35N 85.51W
01/30/2008 E4.0 INCH LUCE MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 12 INCHES.
0700 AM SNOW 2 NW GLADSTONE 45.87N 87.05W
01/30/2008 E4.0 INCH DELTA MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 18 INCHES.
0800 AM SNOW MARQUETTE 46.55N 87.40W
01/30/2008 E4.6 INCH MARQUETTE MI CO-OP OBSERVER
IN 24 HOURS.
0800 AM SNOW COOKS 45.92N 86.48W
01/30/2008 E5.0 INCH SCHOOLCRAFT MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 14 INCHES.
0800 AM SNOW IRONWOOD 46.45N 90.15W
01/30/2008 E4.2 INCH GOGEBIC MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 17 INCHES.
0800 AM SNOW 15 S WETMORE 46.16N 86.62W
01/30/2008 E5.5 INCH ALGER MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 12 INCHES.
0800 AM SNOW GARDEN CORNERS 45.89N 86.54W
01/30/2008 E5.0 INCH DELTA MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 12 INCHES.
0900 AM SNOW 4 N PIKE LAKE 46.70N 85.40W
01/30/2008 E6.0 INCH LUCE MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 16 INCHES.
0900 AM SNOW STONINGTON 45.73N 86.98W
01/30/2008 E4.0 INCH DELTA MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 8 INCHES.
0900 AM SNOW ROCKLAND 46.74N 89.18W
01/30/2008 E6.0 INCH ONTONAGON MI TRAINED SPOTTER
IN 24 HOURS.
0900 AM SNOW AMASA 46.23N 88.45W
01/30/2008 E4.0 INCH IRON MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 14 INCHES.
1000 AM SNOW 1 S ONTONAGON 46.85N 89.31W
01/30/2008 E7.2 INCH ONTONAGON MI CO-OP OBSERVER
IN 24 HOURS. SNOW DEPTH OF 13 INCHES.
1000 AM SNOW 6 ENE GARDEN 45.81N 86.44W
01/30/2008 E5.0 INCH SCHOOLCRAFT MI CO-OP OBSERVER
INCHES IN 24 HOURS. SNOW DEPTH OF 11 INCHES.
&&
TGREENLocal storm report, Jan 30, 3:37 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
337 PM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM BLIZZARD PINE STUMP JUNCTION 46.57N 85.58W
01/30/2008 LUCE MI PUBLIC
FREQUENT WHITEOUTS SINCE 7AM. 8 TO 10 INCHES OF SNOW IN
THE LAST 24 HOURS.
&&
SRFLocal storm report, Jan 30, 4:05 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
405 PM EST WED JAN 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
01/30/2008 M8.0 INCH ALGER MI CO-OP OBSERVER
IN 24 HOURS.
&&
SRFThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:58 AM EST | Lake Effect Snow and Blowing Snow Advisory | MQT | Alger, Houghton, Keweenaw, Luce, Ontonagon, Schoolcraft | 30 hr |
| Jan 30, 11:13 AM EST | Wind Chill Advisory | MQT | Baraga, Dickinson, Gogebic, Houghton, Iron, Marquette and 2 more | 5 hr |
| Jan 30, 4:09 PM EST | Wind Chill Warning | MQT | Baraga, Dickinson, Gogebic, Houghton, Iron, Marquette and 2 more | 12 hr |
Nearby
Wind Chill Advisories in Michigan, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.